Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


abnormal body fat
Apr 1, 2012

at the moment am on DIDIVIR AND NEVIRAPINE combination, my body is changing shape and this is worrying, my upper body is getting bigger especially shoulders parts, and my legs have potruding veins and getting skinny, is there anything i can do to help me.

Response from Mr. Vergel

You are on the equivalent of Viramune plus Truvada, a combo that may have lower risks for lipoatrophy (fat loss) and fat gain.

Keep in mind that all HIV medication combinations tend to make people gain weight during the first months. The lower your CD4 cell count at start, the more chances your regained health may result in higher weight, although this is just a speculation that has not been proven in controlled trials.

Fat loss under the skin is less prevalent since we stopped using Zerit and AZT in most countries. But some studies using other combinations have still shown an incidence of around 10 percent of lipoatrophy in people who have never been exposed to those drugs.

You are on a metabolically friendlier combo, so I suggest you exercise 3-4 times a week for an hour, slowly increase your fiber intake to 30 grams per day (fiber may decrease the incidence of fat gain), and keep your cholesterol, blood glucose and hormones in check.

Nelson


Previous
is it a irreversible damage
Next
RE:broken condom

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement